MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 52MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 52MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71338952
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed.Surgeon revised r3 alumina on alumina.Patient was complaining of pain, thought ceramic liner might be fractured.It was found that the ceramic liner was not fractured, implants were fine.Surgeon changed liner to a poly liner and a new femoral head was put on.No issues, no delays, no injuries.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the manufacturing or product specifications for listed batch did not reveal abnormalities that could have contributed to the reported issue.Our clinical/medical team concluded that no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
R3 36MM ID US CRMC LINER 52MM
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7899528
Report Number1020279-2018-01855
Device Sequence Number1586235
Product Code JDH
UDI-Device Identifier00885556021552
UDI-Public00885556021552
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338952
Device Lot Number09FT33137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR